Alert archive / South Dakota / High Wind Warnings in 2011
High Wind Warning 13, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Oct 6, 2011, 4:45 AM CDT for Mellette County, Todd County, Tripp County, South Dakota. It took effect at Oct 6, 2011, 10:00 AM CDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 6, 2011, 4:45 AM CDT (09:45 UTC)
- In effect from
- Oct 6, 2011, 10:00 AM CDT
- Expired
- Oct 6, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Rapid City, SD
Counties Mellette County, SD, Todd County, SD, Tripp County, SD
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 10:20 AM CDT | NON-TSTM WND GST 60 | 6 W Parmelee, SD | |
| Oct 6, 3:55 PM CDT | HIGH SUST WINDS 40 | 2 W Hamill, SD | |
| Oct 6, 6:58 PM CDT | NON-TSTM WND GST 59 | Winner, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS73 KUNR 060945 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 345 AM MDT THU OCT 6 2011 ...WINDY CONDITIONS TODAY FOR MUCH OF THE SOUTH DAKOTA PLAINS... .LOW PRESSURE ACROSS MONTANA AND A STRONG PRESSURE GRADIENT ACROSS THE HIGH PLAINS WILL RESULT IN WINDY CONDITIONS FOR MUCH OF THE WESTERN SOUTH DAKOTA PLAINS TODAY. SDZ046-047-049-061745- /O.UPG.KUNR.WI.Y.0021.111006T1500Z-111007T0000Z/ /O.NEW.KUNR.HW.W.0013.111006T1500Z-111007T0000Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 445 AM CDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH THE AFTERNOON. * SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ002-013-014-031-032-042>044-073-061745- /O.CON.KUNR.WI.Y.0021.111006T1500Z-111007T0000Z/ PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS- HAAKON-SHANNON-JACKSON-BENNETT-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE... WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... UNION CENTER 345 AM MDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. * WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH THE AFTERNOON. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
3 follow-up statements
148 WWUS73 KUNR 061729 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1129 AM MDT THU OCT 6 2011 ...WINDY CONDITIONS TODAY FOR MUCH OF THE SOUTH DAKOTA PLAINS... .LOW PRESSURE ACROSS MONTANA AND A STRONG PRESSURE GRADIENT ACROSS THE HIGH PLAINS WILL RESULT IN WINDY CONDITIONS FOR MUCH OF THE WESTERN SOUTH DAKOTA PLAINS TODAY. THE STRONGEST WINDS WILL BE ACROSS SOUTH-CENTRAL SOUTH DAKOTA. SDZ046-047-049-070000- /O.CON.KUNR.HW.W.0013.000000T0000Z-111007T0000Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 1229 PM CDT THU OCT 6 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS WILL REMAIN VERY STRONG TODAY...AND BEGIN TO DIMINISH EARLY THIS EVENING. * SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ002-013-014-031-032-042>044-073-070000- /O.CON.KUNR.WI.Y.0021.000000T0000Z-111007T0000Z/ PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS- HAAKON-SHANNON-JACKSON-BENNETT-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE... WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... UNION CENTER 1129 AM MDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WINDS WILL REMAIN STRONG TODAY...AND BEGIN TO DIMINISH EARLY THIS EVENING. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ BUNKERS
947 WWUS73 KUNR 062018 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 218 PM MDT THU OCT 6 2011 ...WINDY CONDITIONS TODAY AND FRIDAY FOR MUCH OF THE SOUTH DAKOTA PLAINS... .LOW PRESSURE ACROSS MONTANA AND WYOMING...COMBINED WITH A STRONG PRESSURE GRADIENT ACROSS THE HIGH PLAINS...WILL RESULT IN WINDY CONDITIONS FOR MUCH OF THE WESTERN SOUTH DAKOTA PLAINS THROUGH FRIDAY. THE STRONGEST WINDS WILL BE ACROSS SOUTH-CENTRAL SOUTH DAKOTA THIS AFTERNOON...AND WINDS WILL DIMINISH SOMEWHAT TONIGHT. ON FRIDAY THE WINDS WILL BECOME WESTERLY AND BE STRONG ONCE AGAIN ACROSS MOST OF THE AREA. SDZ046-047-049-070430- /O.NEW.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/ /O.CON.KUNR.HW.W.0013.000000T0000Z-111007T0000Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 318 PM CDT THU OCT 6 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS WILL REMAIN VERY STRONG TODAY...AND BEGIN TO DIMINISH EARLY THIS EVENING. WINDS WILL INCREASE AGAIN ON FRIDAY...BUT WILL BE FROM THE SOUTHWEST. * SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON. ON FRIDAY SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ002-013-014-031-032-042>044-073-070430- /O.NEW.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/ /O.CON.KUNR.WI.Y.0021.000000T0000Z-111007T0000Z/ PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS- HAAKON-SHANNON-JACKSON-BENNETT-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE... WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... UNION CENTER 218 PM MDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WINDS WILL REMAIN STRONG TODAY...AND BEGIN TO DIMINISH EARLY THIS EVENING. WINDS WILL INCREASE AGAIN ON FRIDAY...BUT WILL BE FROM THE WEST-SOUTHWEST. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THIS AFTERNOON. ON FRIDAY WEST-SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-012-025-030-072-070430- /O.NEW.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/ HARDING-BUTTE-NORTHERN FOOT HILLS-CUSTER CO PLAINS- STURGIS/PIEDMONT FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE...SPEARFISH... FOLSOM...STURGIS 218 PM MDT THU OCT 6 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY. * WEST-SOUTHWEST WINDS WILL INCREASE ON FRIDAY MORNING...AND WILL PERSIST UNTIL EARLY EVENING. * WEST-SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ BUNKERS
908 WWUS73 KUNR 070003 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 603 PM MDT THU OCT 6 2011 ...WINDY CONDITIONS WILL RETURN FRIDAY FOR MUCH OF THE SOUTH DAKOTA PLAINS... .LOW PRESSURE ACROSS MONTANA AND WYOMING...COMBINED WITH A STRONG PRESSURE GRADIENT ACROSS THE HIGH PLAINS...WILL RESULT IN WINDY CONDITIONS FOR MUCH OF THE WESTERN SOUTH DAKOTA PLAINS THROUGH FRIDAY. SDZ046-047-049-070815- /O.EXP.KUNR.HW.W.0013.000000T0000Z-111007T0000Z/ /O.CON.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 703 PM CDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY. * WINDS WILL INCREASE AGAIN ON FRIDAY...BUT WILL BE FROM THE SOUTHWEST. * ON FRIDAY SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ002-013-014-031-032-042>044-073-070815- /O.EXP.KUNR.WI.Y.0021.000000T0000Z-111007T0000Z/ /O.CON.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/ PERKINS-NORTHERN MEADE CO PLAINS-ZIEBACH-PENNINGTON CO PLAINS- HAAKON-SHANNON-JACKSON-BENNETT-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...LEMMON...BISON...FAITH...DUPREE... WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... UNION CENTER 603 PM MDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY. * WINDS WILL INCREASE AGAIN ON FRIDAY...BUT WILL BE FROM THE WEST-SOUTHWEST. * ON FRIDAY WEST-SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-012-025-030-072-070815- /O.CON.KUNR.WI.Y.0022.111007T1400Z-111008T0100Z/ HARDING-BUTTE-NORTHERN FOOT HILLS-CUSTER CO PLAINS- STURGIS/PIEDMONT FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE...SPEARFISH... FOLSOM...STURGIS 603 PM MDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM MDT FRIDAY. * WEST-SOUTHWEST WINDS WILL INCREASE ON FRIDAY MORNING...AND WILL PERSIST UNTIL EARLY EVENING. * WEST-SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Oct 6, 4:38 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 6, 4:38 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
338 AM MDT THU OCT 6 2011
.DISCUSSION...WATER VAPOR IMAGERY SHOWS A BROAD AND STRONG UPPER
LOW CENTERED ACROSS THE GREAT BASIN...WITH DEEP SOUTHERLY FLOW
AHEAD OF IT ACROSS THE REGION. SEVERAL STRONG WAVES WERE MAKING
THEIR WAY AROUND THE UPPER LOW SWINGING NORTHWARD ACROSS THE
CENTRAL ROCKIES. SURFACE ANALYSIS SHOWS LOW PRESSURE ACROSS
EASTERN MONTANA WITH A TROUGH EXTENDING SOUTHWARD THROUGH WYOMING.
STRENGTHENING LOW PRESSURE TODAY WILL INCREASE THE PRESSURE
GRADIENT ACROSS THE SOUTH DAKOTA PLAINS...BRINGING WINDY
CONDITIONS AGAIN. THE STRONGEST WINDS LOOK TO BE ACROSS SOUTH
CENTRAL SOUTH DAKOTA. OVER THIS AREA...ADVISORY CRITERIA WINDS
WILL BEGIN THIS MORNING...THEN INCREASE IN THE AFTERNOON AS 40-50
KT WINDS DEVELOP BY MID AFTERNOON...SO HAVE ISSUED A HIGH WIND
WARNING FOR TODD...TRIPP...AND MELLETTE COUNTIES. AS THE UPPER
LOW SWINGS NORTHEASTWARD TODAY ACROSS THE CENTRAL ROCKIES...SURFACE
LOW PRESSURE WILL STRENGTHEN ACROSS NORTHERN COLORADO/NEBRASKA
PANHANDLE...THEN SLIDE NORTH-NORTHEASTWARD ACROSS THE CWA WITH A
COLD FRONT/DRY SLOT QUICKLY PUSHING INTO THE CWA THIS EVENING.
IN THE WARMER/MORE MOIST AIR AHEAD OF THE DRY SLOT THIS
AFTERNOON...RELATIVELY WEAK INSTABILITY IS IN PLACE WITH MLCAPE OF
500-750 J/KG. STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
THE AREA WITH VERY FAST NORTHWARD STORM MOTION. GIVEN VERY STRONG
WIND SHEAR AND 30-50 KT LOW LEVEL WINDS...DAMAGING WINDS WILL BE
DEFINITE THREAT. THE COLD FRONT/DRY SLOT WILL PUSH INTO THE CWA
THROUGH THE EVENING AS THE STACKED LOW MOVES INTO NORTH DAKOTA.
WRAP AROUND PRECIP WILL CONTINUE TO AFFECT NORTHEAST WYOMING AND
PERHAPS INTO THE BLACK HILLS AREA THURSDAY NIGHT INTO FRIDAY.
COOLER AIR WILL BE USHERED IN ON THE BACKSIDE OF THE LOW FRIDAY
BRINGING MORE SEASONABLE TEMPERATURES. WRAP AROUND PRECIP WILL
CONTINUE TO AFFECT NORTHEAST WYOMING AND PERHAPS FAR WESTERN SOUTH
DAKOTA...AND WILL GRADUALLY DECREASE FRIDAY NIGHT AS A SECONDARY
UPPER LOW DEVELOPS ACROSS THE CENTRAL PLAINS. WINDS ACROSS THE CWA
ARE AGAIN EXPECTED TO BE WINDY...POSSIBLY REACHING ADVISORY
CRITERIA. DRIER CONDITIONS ARE EXPECTED ACROSS THE AREA SATURDAY
WITH BREEZY CONDITIONS AGAIN EXPECTED...BUT NOT NEARLY AS STRONG
AS TODAY OR FRIDAY. TEMPERATURES WILL BE IN THE LOW 50S TO LOW 60S.
EXTENDED...EXTENDED FORECAST MODELS SHOW SOME AGREEMENT IN THE
LARGER SCALE FEATURES BUT DIFFER GREATLY ON THE TIMING AND STRENGTH
OF THE SMALLER FEATURES. BOTH THE GFS AND THE ECMWF SHOW A TROUGH
OVER THE NORTHERN PLAINS ON SUNDAY...BUT WHERE THE GFS QUICKLY MOVES
THE UPPER LOW OFF TO THE NORTHEAST...THE ECMWF MOVES THE UPPER LOW
SLOWLY NORTHWARD ACROSS THE FORECAST AREA ON SUNDAY AND MONDAY. THE
MODELS THEN TRANSITION BY THE END OF THE PERIOD TO A BROAD RIDGE
OVER THE WESTERN CONUS AND A TROUGH OVER THE EAST. THE ECMWF BUILDS
THE RIDGE MORE QUICKLY THAN THE GFS WHICH SHOWS A PERIOD OF FAST
ZONAL FLOW OVER THE NORTHERN PLAINS BEFORE BUILDING THE RIDGE TO THE
WEST. A BLEND OF THE MODEL SOLUTIONS LEADS TO A CHANCE OF SHOWERS
SUNDAY AND SUNDAY NIGHT...THEN AGAIN ON TUESDAY AND TUESDAY NIGHT.
TEMPERATURES WILL BE AROUND 10 DEGREES COOLER THAN NORMAL ON
SUNDAY...WITH NEAR NORMAL TEMPERATURES FOR MONDAY THROUGH WEDNESDAY.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TODAY WITH MID AND HIGH
CLOUDS. A FEW RAIN SHOWERS WILL BE POSSIBLE THIS MORNING...WITH
SCATTERED THUNDERSTORMS ACROSS NORTHEASTERN WYOMING AND WESTERN
SOUTH DAKOTA DURING THE AFTERNOON AND EVENING. SEVERE THUNDERSTORMS
ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND GUSTS. OUTSIDE OF ANY
THUNDERSTORMS...VERY WINDY CONDITIONS WILL BE FOUND OVER WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA TODAY AND TONIGHT...WITH GUSTS AS HIGH AS
50KTS OVER SOUTH CENTRAL SOUTH DAKOTA.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING
FOR BENNETT-HAAKON-JACKSON-NORTHERN MEADE CO PLAINS-
PENNINGTON CO PLAINS-PERKINS-SHANNON-SOUTHERN MEADE CO
PLAINS-ZIEBACH.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR MELLETTE-TODD-TRIPP.
WY...NONE.
&&
SHORT TERM...WFO UNR
LONG TERM....WFO UNR
AVIATION...WFO UNRHazardous weather outlook, Oct 5, 3:47 PM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 247 PM MDT WED OCT 5 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-061300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 247 PM MDT (347 PM CDT) WED OCT 5 2011 ...STORM SYSTEM TO BRING STRONG SOUTH WINDS AND HIGH FIRE DANGER TO MUCH OF THE AREA THROUGH FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT HOT...DRY...AND BREEZY CONDITIONS WILL CONTINUE ACROSS MUCH OF THE WESTERN SOUTH DAKOTA PLAINS THIS AFTERNOON. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED UNTIL EARLY THIS EVENING. A SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE THROUGH THIS EVENING ACROSS THE BLACK HILLS...FAR SOUTHWESTERN SOUTH DAKOTA...AND PARTS OF NORTHEASTERN WYOMING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL MOVE OVER THE AREA THURSDAY AFTERNOON AND EVENING. SOME STORMS WILL BE SEVERE WITH DAMAGING WIND GUSTS. WINDY CONDITIONS ARE EXPECTED AGAIN ON THURSDAY ACROSS MUCH OF THE SOUTH DAKOTA PLAINS...WITH SOUTHEAST WINDS OF 25 TO 35 MPH...AND GUSTS OF 40 TO 50 MPH. FRIDAY WILL BE WINDY ACROSS MOST OF THE AREA WITH SOUTHWEST WINDS OF 20 TO 35 MPH. THESE WINDS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ACROSS MUCH OF THE AREA BOTH THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BUNKERS
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:18 PM CDT | Wind Advisory | UNR | Bennett, Butte, Custer, Fall River, Haakon, Harding and 10 more | 29 hr |
| Oct 6, 3:23 PM CDT | Severe Thunderstorm Warning | UNR | Custer | 52 min |
| Oct 6, 3:54 PM CDT | Severe Thunderstorm Warning | UNR | Custer | 51 min |
| Oct 6, 3:55 PM CDT | Red Flag Warning | UNR | 28 hr | |
| Oct 6, 4:18 PM CDT | Tornado Warning | UNR | Custer | 27 min |
| Oct 6, 4:23 PM CDT | Severe Thunderstorm Warning | UNR | Pennington | 52 min |
| Oct 6, 4:44 PM CDT | Severe Thunderstorm Warning | UNR | Meade | 61 min |
| Oct 6, 4:45 PM CDT | Severe Thunderstorm Warning | UNR | Custer | 30 min |
| Oct 6, 5:03 PM CDT | Severe Thunderstorm Warning | UNR | 57 min | |
| Oct 6, 5:13 PM CDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 41 min |
| Oct 6, 6:06 PM CDT | Severe Thunderstorm Warning | UNR | Bennett, Jackson, Mellette | 39 min |
| Oct 6, 6:19 PM CDT | Severe Thunderstorm Warning | UNR | Bennett, Jackson | 37 min |
| Oct 6, 6:43 PM CDT | Severe Thunderstorm Warning | UNR | Bennett, Jackson, Mellette, Todd | 47 min |
| Oct 6, 6:49 PM CDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson, Mellette | 56 min |
| Oct 6, 6:54 PM CDT | Severe Thunderstorm Warning | UNR | Meade, Perkins, Ziebach | 51 min |
Nearby
High Wind Warnings in South Dakota, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.